Haven't been on for a while - please forgive as I've had problems at work which are now all resolved thank heavens.
Have recently discovered a lump in my neck which I am awaiting the CT results for, however for the last month I have been suffering with chronic heartburn, pains in my chest, neck and around the area of my liver and kidneys.
The pain is so bad that it keeps me awake at night, I can't lay on back or my sides to sleep becasue of the pain, have been given Ormezaprozole to take but nothing seems to be working.
Does anyone know if this is a result of the PSA or the drugs. Currently taking Methotrexate and
Lefludomide. My joints are really sore and I can hardly walk but my Rheumy says that he can't
give me any pain relief until we've had the results of the CT scan.
Just wondered if anyone else out there is suffering like me?
I have found that pain management doctors are best. I have not have any other doctor understand how and when to give pain medications as well as a pain management doctor. You can ask for a referral or find one on your own. It was my pain management doctor that diagnosed me with Fibromyalgia and got me on Lyrica which has been a lifesaver.
Before all my medication started working I thought I could not go on because I did not want to live like this but I am glad I hung in there because my pain level is down to a 2 or less most days. Also I would ask why you are not on Enbrel or Humeria for the PSA. They have helped me a lot too. I am sorry you are having such an awful time. Good luck.
Sometimes the cartilage where your ribs connect becomes inflamed with PsA. For me a heating pad, on my back, ice on the front does it. If it doesn't pass with this and some NSAIDS, I've gotten shot up.
As ridiculous as this may sound both MTX and Lefludomide especially Lefludomide cause severe gas which will also cause the pain (and heartburn) you are talking about. In fact gas pain can be the worst of all!!!!. A week of miralax, some good ol' gas pills (symymithecone from the dollar tree) and a walk around the block before bed may fix you right up. You might vary your med times if you can
Hope your Rheumatologist is working hand in hand with your Oncologist, it is important that both know what is going on with you at all times.
As you know, we are not Doctors, I have never taken Avara, and Mx did not work for me. I am sorry I cannot speak to you through personal experience, but have found some links that may apply to your questions.
I have trouble sleeping too, oddly I went from a side sleeper to only being able to sleep on my back, but even that comes with great difficulty, although the Enbrel is helping me. Doc did give me Valium to help me sleep, it works sometimes, and loosens up the muscles.
Wishing you well with the CT scan results, please let us know.
Hi Jackie, I'm sorry to hear you are having so much pain. I can relate to trouble sleeping, as I cannot lie on my sides at all because of pain in my hips and SI area. My solution has been to sleep in a recliner. I did purchase a new bed, which has given some relief, but I still can get only 4-5 hours on a good night until the pain drives me out of the bed and back to the recliner.
Arava can cause GI upset, including the heartburn you are describing. And, surprisingly, Prilosec (even though prescribed for heartburn) can cause GI upset. This is true for all the proton pump inhibitors. I have GERD (gastic-esophogeal reflux), and Prilosec caused awful gas. Lamb is right--it can hurt like the dickens. Switched to Nexium and felt much better. Using something like Gas-X probably wouldn't hurt anything and could help you feel much better. Even if you do get relief from these measures, it's important to keep the doc in the loop to be sure there isn't something else going on besides "simple" indigestion.
Sleep issues are not uncommon for any of us with arthritis. At the top of the "discussions" page, there is a search line where you can search the forum for tags like "sleep" or "bed" to see what others have said. Hang in there; I can relate to hurting and not being able to rest. Hope you get good results from your CT scan and that you are able to get some relief soon!
I was down visiting my parents and my father goes to an "infectious disease specialist". He mentioned to my father that my 21 year old daughter needs to be seen by an infectious disease specialist so that they can rule out any underlying cause for her symptoms of PsA. We are going to go that route just to dot every "i". My father (full of wisdom) mentioned that when you see specialists who are trained to look for areas within their specialty, that is what they usually find. Hmmmmm....so I think that a pain management person is key ONCE the diagnosis is "for sure". Honestly, at this point, I hope it is something else - her pain seems to only be managed with lots of meds. I hate it.
We have cut out all wheat in our diet and are just "trying" to see if dietary changes also help. I sure hope that your CT scan is clear,but maybe something we are going through might help you in the process.
Hi, Jackie. I'm new here, and I'm finding by reading alot that everyone here is soooo helpful! I hope I can join in and try to help you and others, too.
I saw your post and thought it sounded a lot like something I went through a couple of months ago. I had some of the symptoms you describe: chest pain, lumps (throat and armpits), heartburn, and kidneys hurt so bad I couldn't lie on my back at all. Was on MTX and remicade at the time. Rheumy did some tests and concluded that I had a severe sinus infection. My crazy immune system was dumping everything it could into my system, but was too weak to do much good by itself, and it was causing lymph lumps and thyroid swelling, and my kidneys were working overtime trying to clean all that out of my system. My normal temperature is 96.8, so when they checked me and my temp was 98.8, they thought I was normal when I was actually 2 deg above my norm, fighting infection. A good course of antibiotics and all of that was gone!
Just wish the PsA and the rest were that easy to fix!
Good luck, and remember not to "worry yourself sick." It could be lots of minor things, just wait and see.
Welcome! Wow, I just had a big learning curve about biologics and infections, glad they finally caught it, they probably would never even catch my temp as I am never even 98 as normal!
Sorry you have to go through such an additional ordeal, thanks for sharing that!
Sending my best,
The lymph nodes are our bodies first line of defense against infection, when we get sick, they get swollen. Thats really interesting what Lar said. I guess the doc did blood work as well as schedule a CT. I had some kidney issues way back when I was on the "Gold" injections, for about 2 years after stopping because of tenderness inside my mouth I had several bouts of kidney stones which was very painfull. To this day I always drink lots of water to continually flush my kindeys. Good luck, dont stress.
Hey, that sounds like it might be thyroid related. Not too sound alarming but pleaago make sure they also check your TSH, free T4, pTH and calcium. Thyroid issues can present in alot of ways. I developed a huge goiter while on methotrexate and enbrel and ended up having thyroid CA as well. My Rheumy said the drugs did not cause the CA but did cause the goiter which in turn lead them to find the CA while doing the goiter investigations. I was lucky that they found the CA early. But even if your thyroid is just malfunctioning ( either high or low) it can cause a whole myriad of symptoms including increased joint pain. Keep us posted. If you want to know more email me and I’ll share more details then.
The thyroid is frequently the target of autoimmune inflammatory diseases as well.